قالب وردپرس درنا توس
Home / Health / Doctors do not know why this synthetic pot makes people's eyes bleed

Doctors do not know why this synthetic pot makes people's eyes bleed



Health officials in Illinois warn people that synthetic marijuana can cause bleeding from the ears and eyes, according to news reports.

According to a statement from the Illinois Ministry of Public Health on March 27, six people experienced heavy bleeding; all six had reported using synthetic pot.

Yesterday (March 29), the Chicago Tribune reported that the number had risen to 22, a figure that included March 7 cases.

Synthetic marijuana, also called K2 or spice, is not a substitute for marijuana, Live Science reported in 2016. Instead, the substances are named because they are chemically related to tetrahydrocannabinol (THC), the psychoactive ingredient in the pot. These THC-like chemicals are then sprayed onto plant products and sold as synthetic marijuana. But the chemicals used can be different every time the K2 is manufactured, and therefore the symptoms are unpredictable.

Nonetheless, severe bleeding is not a known side effect of the medication. Melissa Millewich, an emergency room physician at the Advocate Good Samaritan Hospital in Illinois, the Tribune. "This bleeding is not expected, at least in such a significant population so fast," she said.

Millewich added that a change in the formula used in the drug could be behind the bleeding, but because health officials do not know the exact composition of the products, just what causes the bleeding is unclear.

It is possible that an anticoagulant or blood thinner is in this batch of drugs and that it causes the bleeding, dr. Jerrold Leikin, director of toxicology at NorthShore University HealthSystem, told NBC Chicago.

Originally published on Live Science.


Source link

Leave a Reply

Your email address will not be published. Required fields are marked *